IDEAS home Printed from https://ideas.repec.org/a/bpj/rmeecf/v6y2010i1n3.html
   My bibliography  Save this article

Incorporating Asset Liquidity Effects in Risk-Capital Modeling

Author

Listed:
  • Al Janabi Mazin A. M.

    (United Arab Emirates University)

Abstract

Recent turmoil in financial markets endorses the need for rigorous handling and integration of asset liquidity risk into Value-at-Risk (VaR) models. In this work we develop and test measures of certain kinds of asset liquidity risk that is useful for completing the definition of market risk and for predicting liquidity-adjusted VaR under adverse market conditions. This paper presents a practical simulation framework for the modeling of asset liquidity risk for portfolios that consist of multiple long and short trading assets. We put forward a method whereby the holding periods are adjusted according to the specific needs of each trading portfolio by explicitly modeling a linearly-distributed liquidation scheme by means of a pertinent scaling multiplier. The empirical testing is achieved using daily return data of emerging Gulf-Cooperation-Council (GCC) stock markets. We simulate and analyze different relevant portfolios (of both long and short-sales trading positions) and determine the risk-capital exposure under varied illiquid and adverse market conditions.

Suggested Citation

  • Al Janabi Mazin A. M., 2010. "Incorporating Asset Liquidity Effects in Risk-Capital Modeling," Review of Middle East Economics and Finance, De Gruyter, vol. 6(1), pages 60-89, July.
  • Handle: RePEc:bpj:rmeecf:v:6:y:2010:i:1:n:3
    as

    Download full text from publisher

    File URL: https://www.degruyter.com/view/j/rmeef.2010.6.1/rmeef.2010.6.1.1258/rmeef.2010.6.1.1258.xml?format=INT
    Download Restriction: For access to full text, subscription to the journal or payment for the individual article is required.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Danielsson, Jon & Zigrand, Jean-Pierre, 2006. "On time-scaling of risk and the square-root-of-time rule," Journal of Banking & Finance, Elsevier, vol. 30(10), pages 2701-2713, October.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bpj:rmeecf:v:6:y:2010:i:1:n:3. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Peter Golla). General contact details of provider: https://www.degruyter.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.